MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, REPLACEMENT

MEDTRONIC HEART VALVE DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, REPLACEMENT
Model Number 305C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hemolytic Anemia (2279); Blood Loss (2597)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: device remains implanted.Without the return of the product, no definitive conclusion can be made regarding the clinical observation.It was noted on the clinical paperwork that the physician did not feel the bleed was related to the valve.
 
Event or Problem Description
Medtronic received information that the same day post implant of this aortic bioprosthetic valve, the patient presented with an intrathoracic bleed which required the patient to go back into the operating room for surgical exploration.Exploration of the surgical site noted that the source of the bleed could not be determined.The patient received 3 units of packed red blood cells, 3 units of platelets and 2 units of fresh frozen plasma.Medication was given to the patient and the issue was resolved the following day.The device remains implanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic received additional information that 5 days post implant the patient was suspected to have anemia.No intervention has been performed.5 months and 7 days post implant the anemia has been resolved.No additional adverse patient effects were reported.  if information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, REPLACEMENT
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6984451
Report Number2025587-2017-01941
Device Sequence Number13575351
Product Code LWR
UDI-Device Identifier00643169594722
UDI-Public00643169594722
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/25/2021
Device Model Number305C
Device Catalogue Number305C229
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age74 YR
Patient Weight85